Itching

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Symptoms

Diabetes Symptoms Are you worried you are a diabetic? Are you diabetic and concerned about any new or different symptoms? Are you looking for a diabetes test? Please feel free to post your questions, concerns or related information in our Diabetes Symptoms section. See if any other members are going through the same issues or have already been through them and can offer you some valuable experience and advice.


Itching


Closed Thread
 
Shared Thread Thread Tools
Old 06-17-2011, 21:01   #1
Active Member
 
CrystalAnn's Avatar
 
Join Date: Feb 2011
Location: Lacey, Washington USA
Posts: 29

Member Type
Type 2
Diagnosed in 2006 ?

18 likes received
4 likes given
Default Itching

About 4 days my legs started to itch and then my stomach and now my chest. Anybody have this problem... Is it a diabetes symptom?

__________________
Type 2, dx 4-6 years but ignored it
Last A1C Aug 28,2011-10.6

Levemir Flexpen-56 units at bedtime
Atenolol 50 mg 2x a day
Simvastatin 20 mg 1 a day
Niaspan 500 mg 1 a day
Omeprazel 20 mg 1 a day
Remifemin-2 a day(hot flashes)
2 Bayer Asprin
Multivitamin
CrystalAnn is offline  
Old 06-17-2011, 23:46   #2
Active Member
 
Join Date: May 2011
Location: Sheboygan Falls, WI USA
Posts: 47

Member Type
Type 2
Diagnosed in 2006

12 likes received
86 likes given
Default

Quote:
Originally Posted by CrystalAnn View Post
About 4 days my legs started to itch and then my stomach and now my chest. Anybody have this problem... Is it a diabetes symptom?
Not a symptom that I know of. Almost sounds like an allergic reaction. Is there a rash?
It might be from the Atenolol. I was on that.It not only made me itchy, but it also gave me false/positive reading for Pheochromocytoma (Cancer of the Adrenal Glands).

Sorry I couldn't be more help.

__________________

Metformin 1000mg 2x/day
Lisinopril HCTZ 20/25 1x/day (HBP)
Multi w/iron & D3
Omega-3
Viactive~Calcium +D 1000
3 tbs Coconut Oil
A1C in May: 9.0 up from 8.2 Goal: 5.0
Wt: 193.2 ~ Goal: 135
Madea is offline  
Old 06-18-2011, 08:54   #3
Active Member
 
BrianK's Avatar
 
Join Date: Jun 2011
Posts: 6

Member Type
Type 2
Diagnosed in 2010

1 likes received
Default

When you're running high, you are trying to wash out extra glucose from your bloodstream with extra water drawn from *everywhere* which makes you more thirsty, and of course pee more often. In turn, the outer layers of your skin start to dry out from it, which can make you itch.
Additionally, if you are like me, you may have edema and varicose veins (both water hoarding symptoms for your body) which also stretch the skin, making you scratch and itch, right where your veins are stretching....

BrianK is offline  
 
Old 06-18-2011, 09:20   #4
Senior Member
 
Join Date: Mar 2011
Location: Perth, Western Australia
Posts: 90

Member Type
Type 2
Diagnosed in Feb 2011

43 likes received
42 likes given
Default

HI CrystalAnn

Have you started a new medication?

I have always suffered from a little bit of psoriasis but since my undiagnosed diabetes got out of control I became very itchy and broke out in patches which has never happened to me before....

Since getting things under control I am still experiencing sensitive skin and have to be careful about what I use to wash with as it can make me itchy...I have even had trouble with things that I could use previously with no problem Such a delicate flower aren't I?

But because it's spreading I would be more inclined to think it was an allergy to something...

__________________
Tiggletaggle
2000mg slow release metformin per night and Lipitor
1mg Glimepiride and Coversyl (blood perssure) each morning

Living Low Carb and Loving it
Tiggletaggle is offline  
Old 06-18-2011, 23:14   #5
Senior Member
 
Join Date: Jun 2009
Location: North East Ohio, USA
Posts: 4,368

Member Type
Type 2
Diagnosed in 2007

1790 likes received
1507 likes given
Default

I would say it is probably a reaction to one of your meds or an interaction of several of the meds together. Diabetics do tend to have more skin problems, especially if your bgs are high.

__________________
diagnosed Feb 2007
metformin-2550
low carb organic diet
3 T of Coconut Oil daily
moderate exercise- mostly walking 3-5 miles, tennis - 4 hours per week, weight training, hiking on weekends and vacations 7-10 miles

HbA1c 5.3 3/11
HbA1c 6.1 5/12

Age 62
jwags is offline  
Old 06-18-2011, 23:59   #6
Senior Member
 
Join Date: Apr 2011
Location: United States
Posts: 8,795

Member Type
Type Undiagnosed
Diagnosed in 2010

6333 likes received
12139 likes given
Default

There is a wonderful drug called Atarax and it is specific to hives and really helps with itching. Ask your doctor about it. I'm allergic to some drugs and nsaids and have had to take it at times. I keep it handy around the house.




__________________

View Patdart's full Diabetes Forum profile here.
Patdart is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Burning and itching at insulin injection sites. onaughmae Diabetes Medication and Supplies 6 11-18-2010 17:21

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 02:43.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.